Methotrexate dose increase.

sanmar63
sanmar63 Member Posts: 117
edited 31. May 2012, 10:39 in Living with Arthritis archive
Hi All,
I've been on MTX for 2 years, my Rheumatologist has this morning increased the dose from 10mg to 15mg.

I just wanted to know if I should expect any more side effects because of the higher dose. :?

Oh, and have any of you got a rash with the MTX and the Sun?

Hope you're all ok!

Sandra xxxx

Comments

  • stickywicket
    stickywicket Member Posts: 26,173
    edited 30. Nov -1, 00:00
    As you know, we're all unpredictable but, at a guess, I'd say if you're OK on 10, you're likely to be OK on 15. I've slowly, over the years, worked my way down from 22.5 to my current 15 and I was prepared to go further last time I saw my rheumatologist but she wanted me to stay put. She said 15's pretty safe as a long term dose.

    Sun? I haven't been able to do it for years. Long before meth, an NSAID which has since been withdrawn gave me horrible blisters in the sun. It's always shade & sunscreen for me.
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    There may be some intial trouble with side-effects but there again there might not. Meth does increase photosensitivity, I now avoid the sun but if I have to go out in it then I wear a good strength sunscreen, long sleeves, trousers or a long skirt. Meth rash is not nice - if you get a dose then anti-histamine tablets can help and calamine lotion will soothe. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • sanmar63
    sanmar63 Member Posts: 117
    edited 30. Nov -1, 00:00
    dreamdaisy wrote:
    There may be some intial trouble with side-effects but there again there might not. Meth does increase photosensitivity, I now avoid the sun but if I have to go out in it then I wear a good strength sunscreen, long sleeves, trousers or a long skirt. Meth rash is not nice - if you get a dose then anti-histamine tablets can help and calamine lotion will soothe. DD

    Thanks DD. my next question was going to be, what to do about the itching! Thankyou! :D
  • cthornley
    cthornley Member Posts: 627
    edited 30. Nov -1, 00:00
    I think it's impossible to second guess - I've never had side effects except occasional mild nausea the following morning but when I went from 20 to 22.5 I felt sick all the time even with anti-emetics. Dropped back to 20 and i'm fine again. Rheumy wisely decided to opt for a slightly different approach and i'm still on 20 but with other additional meds.
    Never had a problem with sun sensitivity but as I'm really pale and freckly I've always been good at putting on sun protection. As I wear it most days I use that clear spray as it feels nicer on the skin (not greasy) and doesn't give you that whitish glow that some do
    Chrissie
  • frogmorton
    frogmorton Member Posts: 26,574
    edited 30. Nov -1, 00:00
    Sanmar

    l wish you all the luck in the world that you have little or NO extra side effects with your increased dose.

    EVEN more that it helps you lots.

    Love

    Toni xxx
    Love

    Toni xxx
  • sanmar63
    sanmar63 Member Posts: 117
    edited 30. Nov -1, 00:00
    frogmorton wrote:
    Sanmar

    l wish you all the luck in the world that you have little or NO extra side effects with your increased dose.

    EVEN more that it helps you lots.

    Love

    Toni xxx

    Thanks Hun - I appreciate it xxx

    Love,

    Sandra x
  • prefabkid47
    prefabkid47 Member Posts: 1,316
    edited 30. Nov -1, 00:00
    Hi Sandra
    I had been 10.0mg methotrexate for some years,it was then increased to 12.5mg.Only a small increase,but suffered no side effects.If you've suffered no side effects to date hopefully the increased dose will also have no adverse effect.
    Ron
    ''Beer is proof that God loves us and wants us to be happy''. Benjamin Franklin (1706-1790)
  • sanmar63
    sanmar63 Member Posts: 117
    edited 30. Nov -1, 00:00
    Hi Sandra
    I had been 10.0mg methotrexate for some years,it was then increased to 12.5mg.Only a small increase,but suffered no side effects.If you've suffered no side effects to date hopefully the increased dose will also have no adverse effect.
    Ron


    Thats great to know Ron, Thanks!

    I had a lot of soul searching before I started taking MTX in the first place, (as I expect you did) - and I was worried that my body might not be able to cope with the extra 5mg, but I'm glad I asked my friends on here (cos we're all in the same boat) and I'm happy to take the extra dose now.
    Thanks,

    Sandra xx
  • tjt6768
    tjt6768 Member Posts: 12,170
    edited 30. Nov -1, 00:00
    just wanted to wish you the best with the increase.
    I think the meth is probably next in line for me. Go back in a couple of months and I think that's when they wanna start me on it.
    :D
    e050.gifMe-Tony
    n035.gifRa-1996 -2013 RIP...
    k040.gif
    Cleo - 1996 to 2011. RIP
  • sanmar63
    sanmar63 Member Posts: 117
    edited 30. Nov -1, 00:00
    tjt6768 wrote:
    just wanted to wish you the best with the increase.
    I think the meth is probably next in line for me. Go back in a couple of months and I think that's when they wanna start me on it.
    :D

    I have to say Tony, taking MTX is the best thing I've ever done, and I wish I'd done it sooner! :x

    Let me know how you get on. Love, Sandra x
  • tjt6768
    tjt6768 Member Posts: 12,170
    edited 30. Nov -1, 00:00
    Thanks hun.
    The rheumy said he would have started it now but we go away saturday and he didn't want the chance of me suffering side effects on my jollies.. :D
    So, back in two months... :wink:
    e050.gifMe-Tony
    n035.gifRa-1996 -2013 RIP...
    k040.gif
    Cleo - 1996 to 2011. RIP
  • sanmar63
    sanmar63 Member Posts: 117
    edited 30. Nov -1, 00:00
    tjt6768 wrote:
    Thanks hun.
    The rheumy said he would have started it now but we go away saturday and he didn't want the chance of me suffering side effects on my jollies.. :D
    So, back in two months... :wink:


    HAPPY HOLIDAYS!!!!!! :D
  • tjt6768
    tjt6768 Member Posts: 12,170
    edited 30. Nov -1, 00:00
    thanks hun. Having read back it looks like I'm off on holiday for two months lol. I wish..
    Nine days..
    Can't wait. Especially now the rain is here. Had a not if a relapse with the joints :roll:
    I'm in a lot of pain and really struggled to get up today.
    Anyway, I'm moaning so I'll shut up lol.

    Thanks again :D
    e050.gifMe-Tony
    n035.gifRa-1996 -2013 RIP...
    k040.gif
    Cleo - 1996 to 2011. RIP
  • dippydoodah
    dippydoodah Member Posts: 350
    edited 30. Nov -1, 00:00
    Im just about to start MTX and your thread and the answers from everyone has eased my concerns about it, so I thank you for that.

    Have a fab holiday! x
  • ruby2
    ruby2 Member Posts: 423
    edited 30. Nov -1, 00:00
    I have found this thread useful too!
    I start MXT today again like you Sandra it follows lots of soul searching.
    Very reassuring to read the replies.
    Good luck with the increase.
    Ive taken 2.5 after lunch 2.5 to follow at teatime then 5 before bed, the nurse advised me to do this in case of side effects whilst it was the first dose.

    So far so good.
    Ruby
  • fowls48
    fowls48 Member Posts: 1,357
    edited 30. Nov -1, 00:00
    dreamdaisy wrote:
    There may be some intial trouble with side-effects but there again there might not. Meth does increase photosensitivity, I now avoid the sun but if I have to go out in it then I wear a good strength sunscreen, long sleeves, trousers or a long skirt. Meth rash is not nice - if you get a dose then anti-histamine tablets can help and calamine lotion will soothe. DD
    crikey thanks for that tip i have very fare skin and have been doing my dayly walk to morden in short sleeves and not to low tops
Sign In or Register to comment.

Who's Online

5
jeddison1985
jeddison1985
Pammie
Pammie
+3 Guests

Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account